Posted by rainy on November 20, 2004, at 6:21:59
In reply to Re: no adverse effects, posted by stresser on November 19, 2004, at 20:25:55
I've been on wellbutrin for about five years, with one stop and restart this past september. Honestly, I don't know whether it helps or not. I think it raises my anxiety level a little. I'm on 100 mg SR q.i.d--I take one pill 4 times a day to maintain a steady state of the stuff in my blood or liver or wherever it's metabolized. Pdoc wanted me to take a 300 mg dose in the AM but the effect didn't stick with me--I could feel the clouds descending after about five hours. Sort of like aspirin for depression.
I went off because she thought it wasn't helping. As soon as I went off, I got really depressed so it must have been doing something.
It has had no effect on my appetite or weight as far as I can tell. I do get the jitters within a half an hour after taking each pill.
It didn't help with the eating disorder. The literature says don't take it if you have a history of anorexia or bulimea, but it doesn't mention binge eating. The other two theoretically make a wellbutrin user more vulnerable to siezures. My former psychiatrist said that was a far out precaution.
It usually takes about a month to kick in, but people respond differently, especially adolescents.
I do know that we went to a rather silly play last night and I really laughed for the first time in weeks and weeks so something's working.
Speaking from my own experience, binge eating usually occured after a sharp rise/drop in blood sugar, like 20 minutes after a meal. At least as an adult. As a teen--I guess all bets were off. Whenever my parents left the house.